Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 183, NWS Lubbock, TX

June 19, 2007Lamb County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 19, 2007, 10:24 PM CDT for Lamb County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2007, 10:24 PM CDT (03:24 UTC)
Expired
Jun 19, 2007, 11:30 PM CDT
In force
66 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Lamb County, TX

The radar

The Lubbock radar (KLBB), 68 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3305 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1823 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:53 PM CDT, 31 minutes earlier.

Area forecast discussion, Jun 19, 9:53 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
953 PM CDT TUE JUN 19 2007

.UPDATE...
UPDATED FORECAST PRODUCTS ARE BEING TRANSMITTED ATTM TO ACCOUNT
FOR THE LATEST CONVECTIVE TRENDS. HAVE INCREASED POPS INTO THE
LIKELY CATEGORY OVER THE NORTHERN HALF OF THE FA...AND INTRODUCED
CHANCE POPS ACROSS THE REMAINDER OF THE AREA FOR THE OVERNIGHT
HOURS. HAVE ADDITIONALLY INCLUDED A MENTION FOR DAMAGING WIND
THREATS.

A LINEAR CONVECTIVE COMPLEX IS PROPAGATING SOUTHEASTWARD OVER THE
NORTHERN ZONES ATTM WITH A LARGE OUTFLOW BOUNDARY/COLD POOL
PRECEDING IT. ADDITIONAL CONVECTIVE COMPLEXES APPEAR TO BE
EVOLVING INTO ONE OR MORE MCS/S OVER SOUTHWEST KANSAS/WESTERN
OKLAHOMA/NORTHERN PANHANDLE. IR SATELLITE IMAGERY CONTINUES TO
INDICATE COOLING CLOUD TOPS WITH THIS ACTIVITY AND WIND FIELD
APPEAR FAVORABLE FOR CONTINUED SOUTHWARD PROPAGATION. LATEST
GUIDANCE...AS DID PREVIOUS...SUPPORTS THIS CONCLUSION AND DEPICTS
ACTIVITY ROLLING SOUTHWARD ACROSS THE SOUTH PLAINS OVERNIGHT.
UPDATED SPC SEVERE WEATHER OUTLOOKS DISCUSS A POTENTIAL FOR A
RATHER WIDESPREAD WIND THREAT WITH THIS ACTIVITY AS IT SPREADS
SOUTHWARD GIVEN HIGHLY UNSTABLE AIRMASS IN PLACE. THIS WILL BE
MONITORED AS THE COMPLEX PUSHES SOUTH.

&&

.AVIATION...
CONFIDENCE IS INCREASING THAT THUNDERSTORMS WILL IMPACT BOTH THE
KCDS AND KLBB TERMINALS OVERNIGHT...POSSIBLY IN TWO WAVES. STRONG
WIND SHIFTS MAY PRECEDE THE STORMS AND THE NEED FOR AVIATION
WEATHER WARNINGS WILL BE MONITORED AT KLBB.

APPROACHING THUNDERSTORMS WILL PROVIDE DIFFICULTY WITH THE KCDS
TAF/S GIVEN INOPERABLE CEILOMETER. IT IS POSSIBLE THAT THE KCDS
TAFS WILL BE NILLED GIVEN LACK OF DATA IN PROXIMITY TO THE
TERMINAL AND POTENTIALLY DANGEROUS THUNDERSTORM CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        66  91  64  97  64 /  50  10  10  10  10
TULIA         67  92  65  97  66 /  60  10  10  10  10
PLAINVIEW     68  91  65  95  67 /  60  10  10  10  10
LEVELLAND     67  92  65  96  65 /  40  10  10  10  10
LUBBOCK       70  93  67  95  69 /  50  10  10  10  10
BROWNFIELD    69  93  65  96  66 /  30  10  10  10  10
CHILDRESS     71  92  70  97  71 /  70  10  10  10  10
SPUR          72  94  70  98  70 /  50  10  10  10  10
ASPERMONT     72  95  72  99  70 /  40  10  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20/23
Hazardous weather outlook, Jun 19, 9:58 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
958 PM CDT TUE JUN 19 2007

TXZ021>044-201200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
958 PM CDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

CONVECTIVE

THUNDERSTORMS...POSSIBLY ASSOCIATED WITH TWO DISTINCT CONVECTIVE
COMPLEXES...WILL MOVE SOUTHWARD OVER THE FORECAST AREA TONIGHT.
SOME OF THE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND LARGE
HAIL. THE MOST LIKELY AREAS TO BE AFFECTED BY SEVERE WEATHER
CONDITIONS BE LOCALES OVER THE EXTREME SOUTHEASTERN TEXAS
PANHANDLE...THE NORTHERN SOUTH PLAINS...AND THE NORTHERN ROLLING
PLAINS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.

In the hours before

Local storm report, Jun 19, 8:26 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
826 PM CDT TUE JUN 19 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             BLACK                   34.68N 102.61W
06/19/2007  E0.75 INCH       PARMER             TX   PUBLIC

            HAIL AT GRAIN ELEVATOR ABOUT 820 PM AND ESTIMATED 60
            MPH WIND AROUND 810 PM

&&

GJE
Local storm report, Jun 19, 8:30 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
830 PM CDT TUE JUN 19 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND GST     BLACK                   34.68N 102.61W
06/19/2007  E60 MPH          PARMER             TX   PUBLIC

            HAIL AT GRAIN ELEVATOR ABOUT 820 PM AND ESTIMATED 60
            MPH WIND AROUND 810 PM

&&

GJE
Special weather statement, Jun 19, 8:45 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
845 PM CDT TUE JUN 19 2007

TXZ021-200215-
PARMER TX-
845 PM CDT TUE JUN 19 2007

...STRONG THUNDERSTORM ACROSS PARMER COUNTY...

AT 842 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING ACROSS THE NORTHERN PORTION
OF PARMER COUNTY. ADDITIONALLY...A STRONG OUTFLOW BOUNDARY WAS
MOVING SOUTH OUT AHEAD OF THE STORM BRINGING GUSTY WINDS. THIS STORM
WAS MOVING SOUTH AT 20 MPH.

SMALL HAIL AND STRONG WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE IN
AND NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING
WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Jun 19, 9:04 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
904 PM CDT TUE JUN 19 2007

TXZ022-023-200300-
CASTRO TX-SWISHER TX-
904 PM CDT TUE JUN 19 2007

...STRONG THUNDERSTORM ACROSS SWISHER AND CASTRO COUNTIES...

AT 902 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ACROSS EXTREME NORTHERN CASTRO COUNTY
FROM EAST OF SUMMERFIELD TO EXTREME NORTHEAST CASTRO COUNTY. THIS
LINE OF STORMS WAS MOVING SOUTHEAST AT 20 MPH. ADDITIONALLY...STRONG
OUTFLOW WINDS HAD PUSHED SOUTHEAST AHEAD OF THE STORMS INTO CENTRAL
CASTRO AND NORTHWEST SWISHER COUNTIES.

SMALL HAIL AND BRIEF...STRONG WIND GUSTS IN EXCESS OF 50 MPH ARE
POSSIBLE IN AND NEAR THESE THUNDERSTORMS. MOVE TO A PLACE OF SAFETY
IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Jun 19, 9:42 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
942 PM CDT TUE JUN 19 2007

TXZ023-024-028>030-200345-
SWISHER TX-BRISCOE TX-FLOYD TX-HALE TX-LAMB TX-
942 PM CDT TUE JUN 19 2007

...SIGNIFICANT WEATHER ALERT FOR STRONG WINDS OVER LAMB...
HALE...FLOYD...BRISCOE AND SWISHER COUNTIES...

AT 937 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG OUTFLOW WINDS AHEAD WELL AHEAD OF THUNDERSTORMS LOCATED
OVER THE SOUTHWEST AND SOUTH CENTRAL PANHANDLE. THE LEADING EDGE OF
THE STRONGER WINDS ASSOCIATED WITH THE OUTFLOW STRETCHED FROM FROM
17 MILES NORTH OF SILVERTON TO 12 MILES SOUTHEAST OF TULIA TO 14
MILES NORTHWEST OF PLAINVIEW TO 13 MILES SOUTHEAST OF
MULESHOE...MOVING SOUTHEAST AT 30 MPH.

BRIEF...STRONG WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THE
PASSAGE OF THE GUST FRONT. ADDITIONALLY...STRONG THUNDERSTORMS MAY
FOLLOW EVENTUALLY FOLLOW THE STRONGER WIND PASSAGE. MOVE TO A PLACE
OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Jun 19, 10:05 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1005 PM CDT TUE JUN 19 2007

TXZ028-029-200345-
HALE TX-LAMB TX-
1005 PM CDT TUE JUN 19 2007

...LINE OF STRONG THUNDERSTORMS ACROSS LAMB AND HALE COUNTIES...

AT 1002 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING
STRONG WINDS UP TO 50 MPH AND SMALL HAIL. THE STORMS WERE ALONG A
LINE FROM A LINE EXTENDING FROM 6 MILES WEST OF TULIA TO 18 MILES
EAST OF MULESHOE...MOVING SOUTHEAST AT 15 MPH.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:46 PM CDTSevere Thunderstorm WarningLUBParmer59 min
Jun 19, 8:36 PM CDTSevere Thunderstorm WarningLUBCastro24 min
Jun 19, 9:29 PM CDTSevere Thunderstorm WarningLUBCastro61 min
Jun 19, 10:05 PM CDTSevere Thunderstorm WarningLUBSwisher55 min
Jun 19, 11:45 PM CDTSevere Thunderstorm WarningLUBHockley60 min
Jun 20, 12:20 AM CDTSevere Thunderstorm WarningLUBChildress55 min
Jun 20, 12:26 AM CDTSevere Thunderstorm WarningLUBLubbock64 min
Jun 20, 12:31 AM CDTHigh Wind WarningLUBBriscoe, Childress, Cottle, Crosby, Dickens, Floyd and 6 more2 hr
Jun 20, 12:40 AM CDTSevere Thunderstorm WarningLUBCottle65 min
Jun 20, 12:58 AM CDTSevere Thunderstorm WarningLUBLynn62 min
Jun 20, 1:10 AM CDTSevere Thunderstorm WarningLUBTerry39 min
Jun 20, 1:52 AM CDTSevere Thunderstorm WarningLUBStonewall53 min
Jun 20, 7:47 AM CDTSevere Thunderstorm WarningLUBYoakum58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.